Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 22, 2016, 1:20 PM MDT for Lincoln County, Montana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 1:20 PM MDT (19:20 UTC)
- Expired
- Jul 22, 2016, 2:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Missoula, MT
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 211 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS85 KMSO 221920
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
120 PM MDT FRI JUL 22 2016
MTZ001-222000-
KOOTENAI/CABINET REGION MT-
120 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 200 PM MDT...
AT 120 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF LIBBY...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUREKA AND REXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4888 11503 4848 11550 4858 11573 4900 11539
4900 11530
TIME...MOT...LOC 1920Z 212DEG 27KT 4860 11556
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:55 AM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Jul 22, 3:55 AM MDT, 9 hours 25 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
355 AM MDT Fri Jul 22 2016
.DISCUSSION...
A low pressure system is moving toward the Northern Rockies this
morning, and a few isolated showers/thunderstorms have already
developed ahead of it in northwest Montana. These isolated showers
will continue to be ongoing through the morning hours. Current
satellite indicates a second wave of moisture will make its way
eastward by mid-day, this combined with any daytime surface
heating and enhanced shear from the low, will favor more
widespread development of showers and thunderstorms for northwest
Montana this afternoon and evening. Latest hi-resolution models
also show some isolated convection could form as far south as
Idaho County. Storms that do become stronger/more organized will
produce brief heavy rain, gusty winds, lightning, and the
potential for small hail...all which could impact ongoing outdoor
activities at fairs, lakes, and parks.
Winds will become fairly breezy across the area ahead and along
the approaching cold front today, especially for southwest
Montana and Lemhi County, Idaho where fire weather concerns are anticipated
this afternoon and evening. Windy weather across the area could
also result in choppy conditions on area lakes (Flathead Lake)
later today. Lastly, max temperatures will reach around normal for
this time of year as the cooler air mass replaces the warm ridge
that was in place yesterday.
As the low exits the area, a few lingering showers are possible
for far northwest Montana Saturday afternoon. Otherwise, a return
to a warmer and drier pattern is forecast for the weekend into
early next week. Long-range models are indicating that a few
disturbances could bring additional showers/thunderstorms and
breezy afternoon winds to western Montana for mid to late week,
but confidence is low at this time.
&&
.AVIATION...Isolated showers and thunderstorms will track through
northwest Montana through the morning ahead of an approaching cold
front. Expect increasing clouds for KGPI, and an increase in
showers and thunderstorms in the vicinity of KGPI throughout the
afternoon and evening hours. Stronger storms that develop in
northwest Montana could bring threats of heavy rain, restrictions
in terrain visibility, gusty winds, lightning, and small hail. In
addition, all TAF sites will have an increase in westerly winds
today as the cold front moves through, with wind gusts reaching
20-30 kts after 22/1800Z. Latest model soundings support wind
gusts in excess of 30 kts at times for the KBTM air field throughout
the afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from 1 PM this afternoon to midnight MDT
tonight Deerlodge/West Beaverhead...East Beaverhead.
ID...&&In the hours before
Special weather statement, Jul 22, 1:20 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
120 PM MDT FRI JUL 22 2016
MTZ001-222000-
KOOTENAI/CABINET REGION MT-
120 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 200 PM MDT...
AT 120 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF LIBBY...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUREKA AND REXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4888 11503 4848 11550 4858 11573 4900 11539
4900 11530
TIME...MOT...LOC 1920Z 212DEG 27KT 4860 11556The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 13 hr |
| Jul 22, 2:37 PM MDT | Special Weather Statement | MSO | Flathead | 38 min |
| Jul 22, 2:58 PM MDT | Special Weather Statement | MSO | Flathead | 32 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.